Alert archive / Texas / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 76, NWS Amarillo, TX

August 24, 2011Randall County, Texas

NWS Amarillo, TX issued this severe thunderstorm warning at Aug 24, 2011, 9:58 PM CDT for Randall County, Texas. It was in force for 32 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 24, 2011, 9:58 PM CDT (02:58 UTC)
Expired
Aug 24, 2011, 10:30 PM CDT
In force
32 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon

County Randall County, TX

The radar

The Amarillo radar (KAMA), 34 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 24, 10:12 PM CDTTSTM WND GST 604 N Canyon, TX
Aug 24, 10:13 PM CDTTSTM WND DMG1 N Canyon, TXTWO POWER POLES WERE BROKEN ABOUT ONE HALF MILE NORTH OF CANYON ALONG FM2590 OR VFW ROAD.
Aug 24, 10:15 PM CDTTSTM WND GST 605 N Canyon, TX

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 14 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 3.0 hours before the alert went out and 34 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2011-08-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2011-08-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 29 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3986 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
29 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

764 
WUUS54 KAMA 250258
SVRAMA
TXC381-250330-
/O.NEW.KAMA.SV.W.0076.110825T0258Z-110825T0330Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
958 PM CDT WED AUG 24 2011

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL RANDALL COUNTY IN THE PANHANDLE OF TEXAS

* UNTIL 1030 PM CDT

* AT 958 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE
  DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS
  IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR LAKE
  TANGLEWOOD...OR ABOUT 6 MILES NORTHEAST OF CANYON...MOVING
  SOUTHWEST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  CANYON...
  LAKE TANGLEWOOD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

&&

LAT...LON 3481 10185 3499 10214 3514 10183 3504 10170
TIME...MOT...LOC 0258Z 043DEG 16KT 3504 10185

$$

MBS
3 follow-up statements
177 
WWUS54 KAMA 250307
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1007 PM CDT WED AUG 24 2011

TXC381-250330-
/O.CON.KAMA.SV.W.0076.000000T0000Z-110825T0330Z/
RANDALL TX-
1007 PM CDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL RANDALL COUNTY...

AT 1007 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR CANYON...MOVING
SOUTHWEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT AREAS BETWEEN LAKE TANGLEWOOD 
AND CANYON.

IN ADDITION DAMAGING WINDS...CONTINUOUS CLOUD TO GROUND LIGHTNING IS 
OCCURRING WITH THIS STORM. MOVE INDOORS IMMEDIATELY. LIGHTNING IS 
ONE OF NATURES NUMBER ONE KILLERS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3481 10185 3499 10214 3514 10183 3504 10170
TIME...MOT...LOC 0307Z 043DEG 16KT 3501 10188

$$

MBS
552 
WWUS54 KAMA 250317
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1017 PM CDT WED AUG 24 2011

TXC381-250330-
/O.CON.KAMA.SV.W.0076.000000T0000Z-110825T0330Z/
RANDALL TX-
1017 PM CDT WED AUG 24 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR CENTRAL RANDALL COUNTY...

AT 1012 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM WITH 
DAMAGING WINDS OF 60 MPH 4 MILES NORTH OF CANYON. THIS STORM WAS 
LOCATED NEAR CANYON AT 1016 PM CDT...MOVING SOUTHWEST AT 20 MPH.

THE SEVERE THUNDERSTORM WILL AFFECT CANYON.

THIS STORM HAS A HISTORY OF PRODUCING DAMAGING WINDS AND HEAVY RAIN. 
GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE
AT 8 0 6 3 3 5 1 1 2 1.

LAT...LON 3508 10189 3499 10173 3481 10185 3499 10214
TIME...MOT...LOC 0316Z 043DEG 16KT 3498 10191

$$

MBS
593 
WWUS54 KAMA 250330
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
1030 PM CDT WED AUG 24 2011

TXC381-250340-
/O.EXP.KAMA.SV.W.0076.000000T0000Z-110825T0330Z/
RANDALL TX-
1030 PM CDT WED AUG 24 2011

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL RANDALL COUNTY HAS
EXPIRED...

AT 1030 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD
WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WAS ALLOWED TO
EXPIRE.

STRONG GUSTY WINDS UP TO 55 MPH ARE POSSIBLE ACROSS SOUTH RANDALL 
COUNTY INCLUDING CANYON THROUGH 11 PM CDT.

LAT...LON 3508 10189 3499 10173 3481 10185 3499 10214
TIME...MOT...LOC 0330Z 043DEG 16KT 3493 10196

$$

MBS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 24, 8:12 PM CDT, 1 hour 46 minutes earlier.

Area forecast discussion, Aug 24, 8:12 PM CDT, 1 hour 46 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
812 PM CDT WED AUG 24 2011

.UPDATE...
UPDATED TO REMOVE MENTION OF PRECIPITATION FROM THE OK AND NORTHERN
TX PANHANDLE. LATEST SURFACE OBS SHOW VERY DRY AIR AND LITTLE IN THE
WAY OF SURFACE CONFLUENCE. IN ADDITION...IR SATELLITE TRENDS SHOW
CLEARING NORTH OF THE FRONT. THUS...THINK ANY MORE STORMS ARE
UNLIKELY IN THIS REGION. STILL KEPT MENTION OF ISOLATED STORMS SOUTH
OF A DALHART TO LIPSCOMB LINE.

JOHNSON
&&

.PREV DISCUSSION... /ISSUED 619 PM CDT WED AUG 24 2011/

AVIATION...
FOR THE 00Z TAFS...ISOLATED CONVECTION HAS DEVELOPED ALONG A LINE
ACROSS THE CENTRAL TEXAS PANHANDLE. THIS LINE IS MOVING SOUTH AND
SHOULD IMPACT KAMA AROUND 01Z. HOWEVER...THERE ARE SEVERAL BREAKS IN
THE LINE...SO IT IS POSSIBLE THAT KAMA WILL NOT SEE A DIRECT IMPACT
FROM TSRA. WINDS THROUGH THE TAF PERIOD SHOULD GENERALLY BE LIGHT
NORTHEASTERLY OR EASTERLY. AS IS OFTEN THE CASE WITH UPSLOPE
FLOW...THERE IS A CHANCE THAT LOW STRATUS COULD DEVELOP BETWEEN 06
AND 12Z ESPECIALLY AT KAMA AND KGUY. HOWEVER GIVEN THE CURRENTLY VERY
DRY LOW LEVELS...THINK THIS IS A VERY MINIMAL THREAT...THUS WILL
LEAVE OUT OF THE TAFS FOR NOW.

JOHNSON

PREV DISCUSSION... /ISSUED 258 PM CDT WED AUG 24 2011/

DISCUSSION...
SURFACE LOW LOCATED THIS AFTERNOON OVER EXTREME NORTHERN OKLAHOMA
NEAR THE KANSAS AND OKLAHOMA STATE LINE. PRE-FRONTAL SURFACE TROUGH
STRETCHES EAST TO WEST FROM THE SURFACE LOW ACROSS THE NORTHERN TEXAS
PANHANDLE WHILE THE COLD FRONT STILL LOCATED NEAR OR JUST NORTH OF
KEHA AND KLBL AND THEN NORTHWEST INTO SOUTHEASTERN COLORADO. ISOLATED
CONVECTION BEGINNING TO DEVELOP AHEAD OF FRONT AND ALONG THE PRE-FRONTAL
SURFACE TROUGH ACROSS THE NORTHERN TEXAS PANHANDLE. WILL KEEP SLIGHT
CHANCE POPS OVER ALL OF THE FORECAST AREA THIS EVENING AND FOCUS
ISOLATED CONVECTION AND LESS THAN 15 PERCENT POPS ACROSS THE SOUTHERN
TEXAS PANHANDLE AFTER 06Z THURSDAY. UPPER HIGH REMAINS OVER THE FOUR
CORNERS REGION AND THE CENTRAL AND SOUTHERN ROCKIES THROUGH THE END
OF THE WEEK. LEFT FORECAST DRY FOR THURSDAY AND FRIDAY...HOWEVER
CANNOT COMPLETELY RULE OUT ISOLATED CONVECTION MAINLY OVER THE
WESTERN AND SOUTHERN TEXAS PANHANDLE DURING THE AFTERNOON AND EVENING
HOURS. THE CANADIAN AND ECMWF MODELS DRIER THAN THE NAM AND TO SOME
EXTENT THE GFS FOR THURSDAY THROUGH FRIDAY...BUT CONFIDENCE LOW ON IF
AND WHERE CONVECTION MAY DEVELOP. LATER SHIFTS MAY NEED TO INTRODUCE
POPS BOTH DAYS IF MODELS TREND WETTER. DID INTRODUCE SLIGHT CHANCE
POPS IN THE NORTHWESTERN SECTIONS OF THE FORECAST AREA FRIDAY NIGHT
AS SHORTWAVE ENERGY ROTATES SOUTH AND EAST FROM THE ROCKIES AND NEXT
COLD FRONT PUSHES SOUTH THROUGH COLORADO AND KANSAS. FRONTAL BOUNDARY
EXPECTED TO PUSH INTO THE PANHANDLES BY LATE SUNDAY OR SUNDAY NIGHT
WITH CONVECTION CHANCES INCREASING ACROSS ALL OF THE FORECAST AREA.
BUMPED POPS UP INTO THE CHANCE CATEGORY MOST AREAS SUNDAY NIGHT WITH
COOLER AND DRIER CONDITIONS EXPECTED EARLY NEXT WEEK AS THE FRONT
SLIDES SOUTH INTO THE PERMIAN BASIN REGION. MAX TEMPERATURES EARLY
NEXT WEEK MAY BE CLOSER TO SEASONABLE NORMS IN THE MID 80S TO AROUND
90.

SCHNEIDER

FIRE WEATHER...
NEITHER ELEVATED NOR CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED
THROUGH EARLY NEXT WEEK.

SCHNEIDER

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&

17/16
Hazardous weather outlook, Aug 24, 8:05 PM CDT, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
805 PM CDT WED AUG 24 2011

OKZ001>003-TXZ001>020-251100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
805 PM CDT WED AUG 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...TONIGHT.

A FEW THUNDERSTORMS CAN BE EXPECTED ACROSS MAINLY THE SOUTH TEXAS
PANHANDLE TONIGHT. SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONG
STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND LOCALLY
HEAVY RAIN THROUGH MIDNIGHT CDT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THUNDERSTORMS WILL BE POSSIBLE ACROSS THE WESTERN OKLAHOMA AND
THE FAR NORTHWEST TEXAS PANHANDLES FRIDAY NIGHT. THUNDERSTORMS WILL
ALSO BE POSSIBLE ACROSS THE FAR NORTHWEST PANHANDLES SUNDAY AND
ACROSS ALL OF THE AREA SUNDAY NIGHT. ANOTHER ROUND OF THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE FAR WESTERN PANHANDLES MONDAY NIGHT.

SEVERE WEATHER IS NOT EXPECTED...BUT A FEW STRONG STORMS COULD
PRODUCE WIND GUSTS TO 50 MPH AND LOCALLY HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

MBS

In the hours before

Special weather statement, Aug 24, 8:46 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
846 PM CDT WED AUG 24 2011

TXZ015-020-250230-
WHEELER TX-COLLINGSWORTH TX-
846 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 930 PM CDT FOR COLLINGSWORTH AND
WHEELER COUNTIES.

AT 845 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING STRONG THUNDERSTORMS OVER WHEELER COUNTY...MOVING
SOUTH AT 10 MPH.

STRONG WINDS UP TO 50 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH THESE
STORMS NEAR SHAMROCK AND WHEELER.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

INTENSE LIGHTNING IS REPORTED WITH THESE STORMS. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

MBS
Special weather statement, Aug 24, 9:08 PM CDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
908 PM CDT WED AUG 24 2011

TXZ014-019-250245-
DONLEY TX-GRAY TX-
908 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT FOR GRAY AND DONLEY
COUNTIES.

AT 907 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF LAKE
MCCLELLAN...OR ABOUT 16 MILES NORTH OF CLARENDON...MOVING SOUTHWEST
AT 10 MPH.

STRONG WINDS UP TO 50 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH THIS
STORM NEAR LAKE MCCLELLAN AND CLARENDON.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

MBS
Special weather statement, Aug 24, 9:14 PM CDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
914 PM CDT WED AUG 24 2011

TXZ012-017-250245-
POTTER TX-RANDALL TX-
914 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 945 PM CDT FOR RANDALL AND POTTER
COUNTIES.

AT 914 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM NEAR BUSHLAND AND ABOUT 9 MILES
EAST OF AMARILLO. ADDITIONAL STORMS WILL LIKELY DEVELOP OVER THE
NEXT 30 MINUTES NEAR AMARILLO. STORMS WILL MOVE SOUTHWEST AROUND 10
MPH.

WINDS AROUND 50 MPH AND CLOUD TO GROUND LIGHTNING STRIKES ARE THE
MAIN HAZARDS NEAR AMARILLO...BUSHLAND...AND LAKE TANGLEWOOD.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

MBS
Special weather statement, Aug 24, 9:31 PM CDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
931 PM CDT WED AUG 24 2011

TXZ015-020-250315-
WHEELER TX-COLLINGSWORTH TX-
931 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1015 PM CDT FOR COLLINGSWORTH AND
WHEELER COUNTIES.

AT 930 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 8 MILES EAST OF SHAMROCK...MOVING
SOUTH AT 5 MPH.

STRONG WINDS UP TO 50 MPH AND HEAVY RAINFALL ARE POSSIBLE WITH
THIS STORM NEAR SHAMROCK.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

MBS
Special weather statement, Aug 24, 9:42 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
942 PM CDT WED AUG 24 2011

TXZ019-250330-
DONLEY TX-
942 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT FOR DONLEY COUNTY.

AT 942 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF CLARENDON...
MOVING SOUTHWEST AT 15 MPH.

WINDS AROUND 55 MPH ARE LIKELY WITH THIS STORM NEAR CLARENDON.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

INTENSE LIGHTNING IS REPORTED WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS. TRY TO
UNPLUG UNNECESSARY ELECTRICAL APPLIANCES BEFORE THE THUNDERSTORM
APPROACHES.

MBS
Special weather statement, Aug 24, 9:44 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
944 PM CDT WED AUG 24 2011

TXZ012-017-250330-
POTTER TX-RANDALL TX-
944 PM CDT WED AUG 24 2011

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY EFFECTIVE UNTIL 1030 PM CDT FOR RANDALL AND POTTER
COUNTIES.

AT 944 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
MONITORING A STRONG THUNDERSTORM 3 MILES NORTHEAST OF LAKE
TANGLEWOOD...OR ABOUT 8 MILES SOUTHEAST OF AMARILLO...MOVING
SOUTHWEST AT 15 MPH.

GUSTY WINDS AROUND 50 MPH AND DANGEROUS CLOUD TO GROUND LIGHTNING
STRIKES ARE LIKELY WITH THIS STORM NEAR AMARILLO...LAKE
TANGLEWOOD...BUSHLAND...AND CANYON.

BRIEF...STRONG WIND GUSTS ARE POSSIBLE NEAR THUNDERSTORMS. MOVE TO A
PLACE OF SAFETY IF THREATENING WEATHER APPROACHES. STAY AWAY FROM
WINDOWS.

MBS

Nearby

Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.